Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 121, NWS Melbourne, FL

August 21, 2025Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 21, 2025, 5:36 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2025, 5:36 PM EDT (21:36 UTC)
Expired
Aug 21, 2025, 6:00 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Orange County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WUUS52 KMLB 212136
SVRMLB
FLC095-212200-
/O.NEW.KMLB.SV.W.0121.250821T2136Z-250821T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
536 PM EDT Thu Aug 21 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Orange County in east central Florida...

* Until 600 PM EDT.

* At 534 PM EDT, a severe thunderstorm was located over Orlando
  International Airport, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated. At 5:30 PM, a 68 MPH wind gust was 
           reported at Orlando International Airport.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Winter Park, Wedgefield, Avalon Park, and Orlando
  International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2861 8129 2861 8123 2842 8096 2835 8117
      2835 8134 2838 8140 2847 8141
TIME...MOT...LOC 2134Z 244DEG 18KT 2843 8129 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Tollefsen
1 follow-up statement
705 
WWUS52 KMLB 212150
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
550 PM EDT Thu Aug 21 2025

FLC095-212200-
/O.EXP.KMLB.SV.W.0121.000000T0000Z-250821T2200Z/
Orange FL-
550 PM EDT Thu Aug 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY
WILL EXPIRE AT 600 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 2861 8129 2861 8123 2842 8096 2835 8117
      2835 8134 2838 8140 2847 8141
TIME...MOT...LOC 2150Z 244DEG 18KT 2846 8122 

$$

Tollefsen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:04 PM EDT, 2 hours 32 minutes earlier. Its key messages:

  • Issued at 258 PM EDT Thu Aug 21 2025
  • A High Surf Advisory remains in effect for all east central Florida beaches through this evening. Large breaking waves around 5 feet and minor beach/dune erosion is expected.
  • The HIGH Risk of deadly rip currents will persist through late week and into this weekend as lingering swells from Hurricane Erin continue to reach area beaches. Do not enter the Ocean!
  • Offshore flow and increasing moisture will lead to higher shower and storm chances (~60-70%) during the afternoon/early evening hours each day late this week and into the weekend.
Area forecast discussion, Aug 21, 3:04 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
304 PM EDT Thu Aug 21 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 258 PM EDT Thu Aug 21 2025

- A High Surf Advisory remains in effect for all east central
  Florida beaches through this evening. Large breaking waves
  around 5 feet and minor beach/dune erosion is expected.

- The HIGH Risk of deadly rip currents will persist through late
  week and into this weekend as lingering swells from Hurricane
  Erin continue to reach area beaches. Do not enter the Ocean!

- Offshore flow and increasing moisture will lead to higher
  shower and storm chances (~60-70%) during the afternoon/early
  evening hours each day late this week and into the weekend.

&&

.DISCUSSION...
Issued at 258 PM EDT Thu Aug 21 2025

Today-Friday... Hurricane Erin is currently offshore the NC/VA coast
and is forecast to continue to lift north-northeast, moving farther
into the Atlantic, through the end of the week. As Erin continues to
lift N-NE, deep offshore flow will persist locally through the
period with speeds generally below 10 mph. The east coast sea breeze
is forecast to form each day, but will remain pinned towards the
coast due to the W/SW flow. The KMLB radar shows the east coast sea
breeze has formed already this afternoon, but for the most part,
remains just offshore. Increased moisture (PW values of 1.9-2.1")
will lead to higher rain and lightning storm chances (60-70 percent)
across the area through late week. Scattered to numerous showers and
lightning storms are forecast to develop and shift eastward each
afternoon. The greatest potential for showers and storms will be
along the coast where the sea breeze is pinned, as well as around
the Orlando Metro area, as storm/outflow boundary collisions occur
later into the afternoon, with this activity shifting offshore
through early evening. Some stronger storms will be possible each
day, with main threats including strong wind gusts to 45-55 mph,
frequent lightning strikes and locally heavy rainfall. Then, mostly
dry conditions are forecast each night.

Hot and humid conditions are forecast through late week, with plenty
of sunshine.  Afternoon highs will be in the low to mid 90s each
day. These temperatures coupled with humidity will produce peak heat
indices of 102-107 degrees each day. Warm and muggy conditions will
continue into the overnight, with lows in the low to mid 70s.

Saturday-Wednesday... (Previous Discussion) Offshore flow prevails
through the weekend into at least early next week, as a front moves
into and stalls across north Florida. Moisture will only continue to
increase with PW values around 2+ inches. This will continue high
rain chances (PoPs up to 70% Sat/Sun and 60-70% Monday) and focus
greatest coverage of showers and storms toward the eastern side of
the FL peninsula. Some stronger storms will continue to be possible
each afternoon/evening. The deeper moisture and presence of the
frontal boundary will also increase the threat of locally heavy
rainfall, especially into Sunday, with a Moderate Risk for excessive
rainfall north of the Treasure Coast/Okeechobee County. High rain
chances and increase in cloud cover should keep highs a little
closer to normal in the low 90s, but peak heat index values will
still reach around 102-107 degrees each day.

Deeper moisture looks to shift east of the area toward the middle
portion of next week, which may allow shower/storm chances to trend
to more normal values. Have PoPs around 50% Tuesday and Wednesday.
Highs will tick upward, with values near to slightly above normal in
the low to mid 90s.

&&

.MARINE...
Issued at 258 PM EDT Thu Aug 21 2025

Today-Monday... (Modified Previous Discussion)Poor to hazardous
boating conditions continue as Hurricane Erin east of the Carolinas,
will continue to lift north-northeast through late week. Swells from
Erin will continue to subside today through tonight, falling from 5-
7 feet this afternoon to 4-6 feet later tonight into Friday with
lingering 6 feet seas in the Gulf Stream through early next week. A
Small Craft Advisory (SCA) remains in effect for all the Atlantic
waters, except nearshore Volusia waters, through 8 PM, and then the
nearshore waters SCA ends, with the offshore waters remaining
through 11 PM. Long (11-12 sec) period swells will also lead to poor
to hazardous boating conditions at inlets during the outgoing tides
through early next week.

Winds remain below 15 KT through the period with winds out of the
west to southwest during the overnight and morning hours, and then
become more southerly into the afternoon and evening through late
week as the east coast sea breeze struggles to develop from the
offshore flow. Winds become more southwesterly into the weekend and
through early next week as a frontal boundary settles into north FL
and stalls.Offshore steering winds will also lead to an increased
threat for offshore moving showers and storms into the afternoon,
with some stronger storms possible each day.

&&

.AVIATION...
(18Z TAFs)
Issued at 128 PM EDT Thu Aug 21 2025

A few TS/SH have developed across ECFL early this afternoon in
increasing moisture, but so far only brief impacts at the
terminals. The ECSB remains pinned/offshore due to westerly flow.
The boundary may push inland to near KMLB-KSUA around 21Z, causing
eratic/gusty winds if TS don't make it there first. Expect
coverage of TS to increase through the afternoon as activity moves
eastward, with SCT-NUM TS along the coastal corridor, mainly
after 20Z, but outflow from TS north and south of ECFL could push
this timeline earlier, especially at KSUA-KVRB. Continue PROB30
19Z-22Z at KMCO and area terminals due to lower chances. TS/SH
gradually diminish/push offshore after 23Z, with quiet conditions
expected after 02Z. TS/SH chances increase a bit more Friday, with
an early start on tap. Westerly flow will continue to focus
highest chances along the coastal corridor.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  75  90 /  40  70  50  70
MCO  76  93  76  92 /  30  70  40  70
MLB  76  93  76  92 /  40  70  50  70
VRB  74  94  74  93 /  30  70  50  70
LEE  76  90  76  90 /  30  70  40  70
SFB  76  92  76  91 /  40  70  40  70
ORL  76  93  76  91 /  30  70  40  70
FPR  73  94  73  93 /  30  70  40  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 11 PM EDT this evening for FLZ141-154-
     159-164-347-447-647-747.

AM...Small Craft Advisory until 8 PM EDT this evening for AMZ552-555.

     Small Craft Advisory until 11 PM EDT this evening for AMZ570-572-
     575.

&&

DISCUSSION...Watson
AVIATION...Haley

In the hours before

Local storm report, Aug 21, 4:45 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
445 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     Tstm Wnd Gst     2 WNW Kennedy Space Cen 28.60N 80.68W
08/21/2025  M44 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 511 measured a
            peak wind gust of 44MPH/38KT from the west
            at 4:35 PM. Sensor elevation is 30 feet.

&&

Schaper
Special weather statement, Aug 21, 4:51 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT Thu Aug 21 2025

FLZ547-647-747-212130-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
451 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 530 PM EDT...

At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar, and Indialantic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2798 8068 2810 8085 2820 8085 2827 8056
      2819 8056 2798 8047
TIME...MOT...LOC 2051Z 268DEG 12KT 2810 8072

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tollefsen
Local storm report, Aug 21, 5:02 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
502 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Gst     2 NE Kennedy Space Cent 28.61N 80.62W
08/21/2025  M53 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 211 measured a
            peak wind gust of 53MPH/46KT from the west
            at 4:45 PM. Earlier, a gust to 39MPH/34KT
            occurred at 4:40 PM. Sensor elevation is 54
            feet.

&&

Schaper
Local storm report, Aug 21, 5:04 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
504 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Gst     4 ESE Kennedy Space Cen 28.57N 80.59W
08/21/2025  M53 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 110 measured a
            peak wind gust of 53MPH/46KT from the
            northwest at 4:55 PM. Earlier, a gust to
            39MPH/34KT occurred at 4:45 PM. Sensor
            elevation is 54 feet.

&&

Schaper
Local storm report, Aug 21, 5:20 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
520 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Gst     4 E Kennedy Space Cente 28.58N 80.58W
08/21/2025  M55 MPH          Brevard            FL   Other Federal

            USSF wind sensor at launch complex 41 SE
            measured a peak wind gust of 55MPH/48KT from
            the northwest at 5:00 PM. Earlier, a gust to
            41MPH/36KT occurred at 4:50 PM. Sensor
            elevation is 50 feet.

&&

Schaper
Special weather statement, Aug 21, 5:24 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
524 PM EDT Thu Aug 21 2025

FLZ647-747-212145-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
524 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BREVARD COUNTY THROUGH
545 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Satellite Beach, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa, and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.

&&

LAT...LON 2797 8056 2822 8072 2829 8074 2830 8075
      2835 8075 2839 8056 2819 8056 2797 8047
TIME...MOT...LOC 2124Z 251DEG 15KT 2817 8057

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tollefsen

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:44 PM EDTSpecial Weather StatementMLBMartin31 min
Aug 21, 3:33 PM EDTSpecial Weather StatementMLBIndian River27 min
Aug 21, 4:14 PM EDTSpecial Marine WarningMLB61 min
Aug 21, 4:16 PM EDTSpecial Weather StatementMLBIndian River29 min
Aug 21, 4:20 PM EDTSpecial Weather StatementMLBBrevard25 min
Aug 21, 4:22 PM EDTSpecial Marine WarningMLB53 min
Aug 21, 4:45 PM EDTSpecial Marine WarningMLB30 min
Aug 21, 4:51 PM EDTSpecial Weather StatementMLBBrevard39 min
Aug 21, 4:57 PM EDTSevere Thunderstorm WarningMLBBrevard33 min
Aug 21, 5:09 PM EDTSpecial Marine WarningMLB66 min
Aug 21, 5:24 PM EDTSpecial Weather StatementMLBBrevard21 min
Aug 21, 6:09 PM EDTSpecial Marine WarningMLB51 min
Aug 21, 6:40 PM EDTSpecial Weather StatementMLBOrange20 min
Aug 21, 6:54 PM EDTAreal Flood AdvisoryMLBOrange, Seminole111 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.